Ohio, 2018Flooding in Ohio, June 22, 2018
June 22, 2018 · NWS ILN · 9 events in 4 counties and zones
Showers and thunderstorms developed ahead of a low pressure system. Between 1 and 3 inches of rain fell in general.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed ahead of a low pressure system. Between 1 and 3 inches of rain fell in general.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 22, 9:55 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 22, 9:55 AM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1055 AM EDT Fri Jun 22 2018
.SYNOPSIS...
Showers and thunderstorms will continue to develop today through
Saturday as low pressure moves slowly from Illinois across Indiana
to Northern Ohio. Showers and thunderstorms will be possible
again on Sunday when a disturbance is forecast to cross
Kentucky. High pressure centered over New England will provide
dry weather Monday and Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure was located near the IL/IN border late this
morning, with several areas of showers rotating around the low.
KILN WSR-88D already indicates a few showers across the
northern portion of the CWA at 14Z (lifting northward), and a
band of showers/thunderstorms not too far from the Tri-State
across southern IN/central KY (moving northeast).
Guidance is in good agreement with the big picture, where the
coverage of showers and thunderstorms increases through the
midday and afternoon hours east of the low. Multiple
bands/rounds of showers and thunderstorms are expected to rotate
to the northeast/north through CWA through the evening hours.
Thus have PoPs ramping up to likely across the CWA by afternoon.
12Z/22 Jun KILN RAOB shows the precipitable water value has
actually decreased a little since yesterday. Still, other
sources indicate there's plenty of moisture in the atmosphere
and convection will be capable of producing heavy rainfall in a
short period of time. The most vulnerable area, which has
received some heavy rainfall in recent days, appears to be from
east-central Ohio including Hocking County west-northwestward
through central Ohio and the northern Miami Valley. Therefore,
will issue a Flash Flood Watch through this evening for these
areas. Further south, vulnerable areas are more localized and
thus will not extend the Watch further south, but certainly even
in the non-Watch area localized flash flooding is possible in
any heavy rainfall that occurs in a short period of time.
Considering the severe threat, there will be some instability,
most likely highest CAPE residing across the southern portion of
the CWA. Wind shear is not particularly strong, which may hinder
severe potential. But considering the high moisture/sufficient
instability environment, a few storms may have the potential to
produce strong to locally damaging wind gusts.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Low pressure will be lifting from Indiana tonight to Northern
Ohio on Saturday. With the ILN area in the zone of favorable
lift and moisture advection ahead of the low, showers and
thunderstorms will continue to be likely tonight. Precipitation
should exhibit a diminishing trend from south to north on
Saturday when the low is forecast to be near Lake Erie. Lows in
the mid 60s will be followed by highs in the upper 70s on
Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Low pressure tracking slowly through the Great Lakes will keep a
chance of showers/thunderstorms in the forecast Saturday night. This
chance will linger into Sunday mid level s/w drops through the Great
LAkes and an associated sfc front drops south into the TN VLY. The
best chance will occur across ILN/s southern counties. Sundays
temperatures look to be close to normal with high generally in the
lower 80s.
Mid level ridging and surface high pressure to build across the area
early next week offering dry weather. Expect highs Monday to range
from 80 north to 85 south with readings a few degrees warmer
Tuesday.
Mid level s/w to track through the Great Lakes at mid week with
associated warm front providing a good chance for showers and
thunderstorms Wednesday. Warm temperatures forecast for Wednesday
with highs in the mid and upper 80s.
Mid level ridge to build to our west with the numerical models
pointing toward the potential for ridge riding storms in the
northwest flow around the periphery of this ridge next Thursday.
Very warm temperatures for the end of next week with highs Thursday
in the upper 80s to around 90.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Aviation will continue to be affected by a slow moving low
pressure system. Ceilings as low as LIFR have developed in the
nearly saturated circulation around the low. Conditions will be
improving to MVFR and VFR through mid morning under modest
mixing.
Thunderstorms will be developing by this afternoon in the
unstable airmass, with ample forcing provided by the well
stacked low pressure system. Kept afternoon conditions VFR for
now, with later forecasts pinpointing lower ceilings and
visibilities closer to occurrence. MVFR ceilings are forecast
to redevelop near the end of the forecast. Winds out of the
south will stay around 10 knots or less, shifting to southwest
at CVG near the end of their 30 hour TAF.
OUTLOOK...Showers and thunderstorms possible at times through Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this evening for OHZ026-034-035-
042>046-051>056-064-065-074.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...BPP
SHORT TERM...Coniglio
LONG TERM...AR
AVIATION...ConiglioHazardous weather outlook, Jun 22, 10:03 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1103 AM EDT Fri Jun 22 2018
OHZ026-034-035-042>046-051>056-064-065-074-231515-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-
Hocking-
1103 AM EDT Fri Jun 22 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A few thunderstorms this afternoon and evening may also become
strong to severe with damaging winds the primary threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082-
088-231515-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene-
Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1103 AM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Showers and thunderstorms are expected this afternoon into this
evening. A few thunderstorms may become strong or severe with
damaging winds the primary threat. In addition, the threat of heavy
rain will continue which may result in localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 22, 8:33 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
933 AM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD 5 SE LOGAN 39.49N 82.34W
06/22/2018 HOCKING OH LAW ENFORCEMENT
NUMEROUS ROADS REMAIN CLOSED, MAINLY ACROSS THE EASTERN
AND SOUTHERN PART OF THE COUNTY.
&&Flood, Union
- When
- June 22, 11:50 AM EST to 2:50 PM EST
- Where
- Union County, 2.33 mi SSE of Pottersburg to 2.34 mi W of West Marysville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.240, -83.480
There were numerous reports of vehicles stalled in high water, with several roads closed.
Flood, Delaware
- When
- June 22, 12:22 PM EST to 3:22 PM EST
- Where
- Delaware County, 1.77 mi NNW of Delaware Arpt to 1.72 mi NNW of Delaware Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.302, -83.117
U.S. 36 at Lehner Wood Road was closed due to high water.
Flood, Delaware
- When
- June 22, 12:23 PM EST to 3:23 PM EST
- Where
- Delaware County, 1.1 mi NW of Ostrander to 1.12 mi NW of Ostrander
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.283, -83.232
Burnt Pond Road near Fontanelle Rd was closed due to high water.
Flood, Delaware
- When
- June 22, 12:23 PM EST to 2:23 PM EST
- Where
- Delaware County, 2.22 mi ENE of Warrensburg to 2.46 mi NW of Delaware Arpt
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.310, -83.130
South Section Line Road north of U.S. 36 was closed due to high water.
Flood, Delaware
- When
- June 22, 12:56 PM EST to 2:56 PM EST
- Where
- Delaware County, 1.12 mi ENE of Bellepoint to 1.22 mi NE of Bellepoint
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.257, -83.131
Ponding of water, six inches deep, was reported on South Section Line Road.
Flood, Delaware
- When
- June 22, 3:15 PM EST to 5:15 PM EST
- Where
- Delaware County, 1.66 mi NNW of Lewis Center to 1.6 mi NNW of Lewis Center
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 40.222, -83.034
High water was reported on Walnut Blvd. in a trailer park.
Flood, Hardin
- When
- June 22, 3:24 PM EST to 5:24 PM EST
- Where
- Hardin County, 1.3 mi NW of Kenton to 0.79 mi W of Kenton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.660, -83.621
Street flooding was reported on the north side of Kenton. A weather spotter received 2.10 inches of rain in a little less than an hour.
Flood, Delaware
- When
- June 22, 8:49 PM EST to 10:49 PM EST
- Where
- Delaware County, 4.57 mi E of East Liberty to 3.9 mi E of East Liberty
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.323, -82.733
Two county roads were closed due to flooding.
Flood, Licking
- When
- June 22, 8:49 PM EST to 10:49 PM EST
- Where
- Licking County, 1.73 mi WNW of Croton to 2.07 mi WNW of Croton
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.260, -82.710
High water was reported on School Lane Road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 22 to 23, 20182 deaths · 6 events
- Tornadoes and Damaging Winds in Alabama, June 22, 20183 injured · $2,000 · EF2 · 25 events
- Damaging Winds in Mississippi, June 22, 20181 injured · $589,000 · 55 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 22, 2018$134,000 · 1 in hail · 20 events
- Flash Flooding and Hail in Arkansas, June 22 to 24, 2018$58,000 · 1.25 in hail · 34 events
- Tornado and Damaging Winds in Georgia, June 22, 2018$119,000 · EF0 · 19 events
- Hail and Damaging Winds in Oklahoma, June 22 to 23, 2018$32,000 · 1.25 in hail · 42 events
- Damaging Winds in Tennessee, June 22, 2018$120,000 · 70 kt wind · 5 events
- Tornado and Flood in Texas, June 22, 20181 injured · EF0 · 40 events
- Damaging Winds in Virginia, June 22, 2018$40,000 · 60 kt wind · 10 events
- Flash Flooding and Flooding in Virginia, June 22, 2018$10,000 · 24 events
- Hail and Damaging Winds in Louisiana, June 22, 2018$24,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 753335, 753337, 753342, 753693, 753694, 753709, 753712, 753714, 753720.